Jump to content

20 months out!


Recommended Posts

I am over 20 months out from a fairly quick taper.  Just the last few days I believe I am having panic/anxiety attacks.  I am just doing regular things and all of sudden I am in a state where have I just lost consciousness or have I switched worlds?  I cannot distinguish who I am or what I am and then all of a sudden my heart starts beating fast and feels real irregular.  I have a weird sensation go trough my body and then it is done and I am wiped out.  It may last a minute and that is it.  Could this be withdrawal yet?

 

Thanks,  Carla

Link to comment
Share on other sites

Hello Carla,

 

It is possible that at 20 months out some lingering symptoms of withdrawal can still rear their ugly heads.  The average time frame for full recovery is 6 to 18 months... but since that is average that means there are those who become symptom-free before 6 months as well as those who don't for awhile after the 18 month mark.  

 

Also keep in mind that even people who fully heal from benzo use will still run into situations or times in their lives where they may experience anxiety, depression, or even symptoms that resemble benzo withdrawal symptoms.

 

What you just recently went through sounds like classic anxiety and dr/dp symptoms.  I experienced those before I ever used benzos and I suspect I may at some point in the future long after I have recovered.  You can always go to the doctor to put your mind at ease that it isn't due to anything serious, just make sure you don't accept a benzodiazepine as a treatment  ;)

 

I can imagine that those who have experienced horrible benzo withdrawal symptoms will, when they are fully recovered, experience moments of panic when they feel any strange symptoms because they fear that it could be the withdrawal symptoms coming back... thus they could end up in a panic attack.  I would just chalk this up as residual anxiety or natural anxiety and continue on with your life.  As always, you could get checked out to help further allay any fears.

 

Crono

Link to comment
Share on other sites

Crono is right and I've heard that after this experience, your CNS may be more sensitive so what you were able to handle before may be a bit more difficult, so if you are noticing stress in your life that can be managed differently, it may be worth taking a look at.

 

I had DP before I was ever on benzos too...not exclusive to withdrawal nor are panic attacks.  The Linden Method has great information on panic attacks.

Link to comment
Share on other sites

×
×
  • Create New...